MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number: 31528723l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that during a premature ventricular contraction (pvc) cardiac ablation procedure with a thermocool smarttouch sf catheter, and the patient experienced atrioventricular (av) block which required a pacemaker implantation.During pvc procedure, ablation was performed targeting at 9 o'clock position of the mitral valve.The ablation was conducted at 20w to 30w while confirming his potential from the his body surface side.Although the ablation was being proceeded carefully, av block occurred at the 30th ablation.The physician's assessment of health hazard was non-severe (moderate/mild).No extension of hospitalization.The physician's comment on the relationship between the event and the product was that this event was a shock (to the physician) because the ablation proceeded with caution as the location was with risks.The catheter position and contact force were not bad, so the physician did not think there was any problem with the product.More careful observation was needed.Visitag color setting was tag index.There were no abnormalities observed prior to or during use of the product.One catheter was used for each catheter exchange during the procedure.The energy delivered was radiofrequency (rf).Additional information was received which indicated that after detecting the patient¿s own pulse once, the condition worsened in the ward, and ultimately, a pacemaker was implanted.After the pacemaker implantation, the patient condition recovered and was discharged.
 
Additional Manufacturer Narrative
Additional information was received on 08-aug-2025.It was reported that there were three (3) transseptal puncture sites performed during the procedure.There were thirty (30) ablations performed outside the pulmonary veins and no ablations were performed within the pulmonary vein.It was also reported that a smartablate generator, as well as a smartablate pump were used.Therefore, the concomitant product section was updated.Also, patient details were provided; therefore, section a 3b.Gender and a 5.Ethnicity were populated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22690456
Report Number2029046-2025-02508
Device Sequence Number9045024
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(11)250122(17)280121(10)31528723L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31528723L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACUNAV 8F-90; ACUNAV 8F-90; OCTA,STD,48P,2-2-2-2-2,D-CURVE; OCTA,STD,48P,2-2-2-2-2,D-CURVE; SMARTABLATE GEN. KIT (JAPAN); SMARTABLATE PUMP KIT (JAPAN); UNK_CARTO 3; UNK_CARTO 3
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian